Hail, Mitchell
- When
- June 30, 10:18 AM CST
- Where
- Mitchell County, 1 mi E of Asherville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.417, -97.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 30, 2:05 AM CST, 8 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 305 AM CDT THU JUN 30 2005 .DISCUSSION...SCATTERED/ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO ROLL ACROSS ALL BUT THE FAR NORTHERN CWA EARLY THIS MORNING. THE 00Z NAM AND GFS SUGGEST THAT THE ACTIVITY SHOULD GRADUALLY DIMINISH AS THE LOW LEVEL JET WEAKENS THIS MORNING AND THE 850 MB FRONT STARTS TO PUSH BACK SOUTH. DECIDED TO LINGER A CHANCE OF THUNDERSTORMS IN THE FAR SOUTHEAST CORNER OF THE FORECAST AREA INTO THE AFTERNOON DUE TO THE PROXIMITY OF THE 850 MB BOUNDARY AND MOISTURE CONVERGENCE ASSOCIATED WITH THE FRONT. THIS PUSHES SOUTH BY THIS EVENING...SO THINK THE DRY FORECAST FOR TONIGHT SHOULD STILL WORK. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS THEN LOOKS TO BE FRIDAY NIGHT AS THE LOW LEVEL JET AGAIN INCREASES ACROSS THE AREA IN CONCERT WITH 850 MB WARM AIR ADVECTION/THETA/E ADVECTION. THE NAM TRIES TO DEVELOP SOME QPF DURING THE DAY ON FRIDAY...HOWEVER PREFER TO KEEP THE MAINLY NOCTURNAL LOOK TO THE POPS IN CONJUNCTION WITH THE INCREASE OF THE LOW LEVEL JET. WOULD NOT BE SURPRISED TO SEE A FEW STORMS DEVELOP OVER THE HIGH PLAINS DURING THE AFTERNOON ON FRIDAY IN THE PROXIMITY OF THE SURFACE TROUGH...BUT THOSE SHOULD REMAIN WEST OF THE CWA UNTIL LATER IN THE EVENING OR NIGHT. DID NOT ADJUST THE SATURDAY NIGHT PERIOD WITH SMALL CHANCES OF SHOWERS AND THUNDERSTORMS STILL APPEARING REASONABLE AS THE LOW LEVEL JET AND 850 MB MOISTURE ADVECTION BOTH INCREASE BY LATE EVENING. THE BETTER CHANCES OF THUNDERSTORMS AND SEVERE WEATHER APPEAR TO RESIDE ON SUNDAY AS A COLD FRONT CROSSES THE AREA. TIMING OF THE FRONT APPEARS FAVORABLE FOR GOOD DESTABILIZATION TO OCCUR WITH THE 00Z GFS SUPPORTING SBCAPES OF 2500-3500 J/KG. DEEP LAYER SHEAR IS FORECAST TO INCREASE TO NEAR 40 KTS BY LATE AFTERNOON WHICH SHOULD BE PLENTY TO SUPPORT A FEW SUPERCELLS. OBVIOUSLY THIS IS SUBJECT TO CHANGE IF THE TIMING OF THE BOUNDARY IS OFF. THE FRONT APPEARS TO STALL OUT ACROSS KANSAS ON MONDAY WITH THE BEST CHANCE OF MORE THUNDERSTORMS ACROSS ABOUT THE SOUTHERN HALF OF THE FORECAST AREA. THE CURRENT FORECAST HAS GOT THIS COVERED WELL AND MADE FEW CHANCES TO MONDAY AND BEYOND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && KING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 441 AM CDT THU JUN 30 2005 KSZ005-017-NEZ039>041-046>049-060>064-072>077-082>085-011200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-KEARNEY NE-MERRICK NE-NANCE NE-PHELPS NE-PHILLIPS KS- POLK NE-ROOKS KS-SHERMAN NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 441 AM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING WITH THE MAIN HAZARD EXPECTED TO BE DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE ARE INTERMITTENT CHANCES OF THUNDERSTORMS FROM FRIDAY THROUGH MONDAY...ESPECIALLY DURING THE EVENING AND OVERNIGHT HOURS. THE BEST CHANCE FOR SEVERE WEATHER DURING THIS PERIOD APPEARS TO BE ON SUNDAY AS A COLD FRONT MOVES ACROSS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KSZ006-007-018-019-NEZ086-087-011200- JEWELL KS-MITCHELL KS-NUCKOLLS NE-OSBORNE KS-SMITH KS-THAYER NE- 441 AM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY WITH THE MAIN HAZARD EXPECTED TO BE DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE ARE INTERMITTENT CHANCES OF THUNDERSTORMS FROM FRIDAY THROUGH MONDAY...ESPECIALLY DURING THE EVENING AND OVERNIGHT HOURS. THE BEST CHANCE FOR SEVERE WEATHER DURING THIS PERIOD APPEARS TO BE ON SUNDAY AS A COLD FRONT MOVES ACROSS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KING
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
521 AM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST 5 N BELOIT 39.54N 98.11W
06/29/2005 60 MPH MITCHELL KS LAW ENFORCEMENT
MARBLE SIZE HAIL...REPORTED BY MITCHELL COUNTY DISPATCH
0525 PM TSTM WND DMG 7 S BELOIT 39.36N 98.11W
06/29/2005 MITCHELL KS LAW ENFORCEMENT
DEPUTY REPORTED 14 INCH DIAMETER TREE BRANCH DOWNED 7
MILES SOUTH AND 3.5 MILES EAST OF BELOIT ON HIGHWAY 14.
0604 PM TSTM WND DMG SIMPSON 39.39N 97.93W
06/29/2005 MITCHELL KS PUBLIC
PUBLIC REPORTED LARGE TREES UPROOTED IN SIMPSON. CAR
MOVED 3 TO 4 FEET FROM THUNDERSTORM WIND GUSTS.
0618 PM TSTM WND DMG SIMPSON 39.39N 97.93W
06/29/2005 MITCHELL KS LAW ENFORCEMENT
MITCHELL COUNTY SHERIFF DEPUTIES REPORTED SIGNIFICANT
WIND DAMAGE IN THE TOWN OF SIMPSON. DAMAGE REPORTED ALL
OVER THE TOWN OF SIMPSON. METAL BUILDINGS REPORTED DOWN.
LAW ENFORCEMENT WILL ASSESS SITUATION AND REPORT BACK
SOON.
0630 PM TSTM WND DMG SIMPSON 39.39N 97.93W
06/29/2005 MITCHELL KS LAW ENFORCEMENT
POWERLINES REPORTED DOWN THROUGHOUT TOWN OF SIMPSON.
1115 PM TORNADO 9 E VICTOR 39.25N 98.12W
06/29/2005 MITCHELL KS EMERGENCY MNGR
THE MITCHELL COUNTY EMERGENCY MANAGER REPORTED A TORNADO
JUST EAST OF HIGHWAY 14 WHICH DID CONSIDERABLE TREE
DAMAGE
1130 PM FUNNEL CLOUD 13 E VICTOR 39.25N 98.04W
06/29/2005 MITCHELL KS LAW ENFORCEMENT
DEPUTIES FOLLOWED FUNNEL CLOUD OVER EXTREME SOUTHEAST
MITCHELL COUNTY JUST NORTHWEST OF BARNARD STRADDLING THE
MITCHELL AND LINCOLN COUNTY LINES.
1130 PM HAIL 13 E VICTOR 39.25N 98.04W
06/29/2005 1.75 INCH MITCHELL KS LAW ENFORCEMENT
GOLF BALL SIZED HAIL REPORTED BY DEPUTIES IN FAR
SOUTHEAST CORNER OF MITCHELL COUNTY.
1141 PM TSTM WND DMG 13 E VICTOR 39.25N 98.04W
06/29/2005 MITCHELL KS LAW ENFORCEMENT
MITCHELL COUNTY SHERIFFS DEPUTIES REPORTED SEEING LARGE
TREE LIMBS DOWNED IN FAR SOUTHEAST MITCHELL COUNTY JUST
NORTHWEST OF BARNARD.
1152 PM HAIL 3 S BELOIT 39.42N 98.11W
06/29/2005 1.75 INCH MITCHELL KS LAW ENFORCEMENT
1205 AM HAIL 6 SW SIMPSON 39.32N 98.01W
06/30/2005 1.75 INCH MITCHELL KS LAW ENFORCEMENT
GOLFBALL SIZE HAIL WAS REPORTED BY LAW ENFORCEMENT
&&
FAYThe Grand Island radar (KUEX), 108 km away, was scanning. The volume nearest the first event began at 16:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452272.